MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY PLUS RX STENT SYSTEM; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION WALLFLEX BILIARY PLUS RX STENT SYSTEM; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number M00547530
Medical Device Problem Code Premature Activation (1484)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/27/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block h6: imdrf device code a150103 captures the reportable event of stent premature deployment.Block h11: investigation results: boston scientific corporation could not confirm the reported event of stent premature deployment.The device was not returned; therefore, product analysis could not be performed.However, a media analysis was performed based on the photo provided by the complainant, and it was observed that the stent in a fully expanded/deployed state outside its package, with evidence that the shipping mandrel had been removed/pulled.However, it could not be determined whether the device was already fully deployed upon receipt or if deployment occurred afterward.The investigation findings do not lead to a clear conclusion about the cause of the reported event; therefore, the most probable cause was unable to be established.Device history record review: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which have contributed to the reported event.Device technical analysis: the device was not returned; therefore, product analysis could not be performed.However, a media inspection of the photographs provided by the complainant show evidence that the stent was fully expanded and deployed outside its package.Additionally, there is evidence that the shipping mandrel was removed/pulled.Risk review: a risk review was completed and confirmed that the event of "stent premature deployment was defined in the risk documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: based on a thorough review of the reported complaint, boston scientific has assigned an investigation conclusion code of cause not established.
 
Event or Problem Description
It was reported to boston scientific corporation that a wallflex biliary plus rx fully covered stent was to be implanted to treat a stricture during an endoscopic retrograde cholangiopancreatography (ercp) procedure on (b)(6) 2026.During preparation, prior to the procedure, the stent was found already deployed upon opening the package.Another wallflex biliary plus rx fully covered stent was used to complete the procedure.There were no patient complications reported as a result of this event.

Brand Name
WALLFLEX BILIARY PLUS RX STENT SYSTEM
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
christina lam
300 boston scientific way
marlborough, MA 01752
9145716918
MDR Report Key25263129
Report Number3005099803-2026-02046
Device Sequence Number15795249
Product Code FGE
UDI-Device Identifier00191506044466
UDI-Public(01)00191506044466(17)280129(10)38466260
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K242950
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberM00547530
Device Catalogue NumberM00547530
Device Lot Number0038466260
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2026
Initial Report FDA Received Date05/22/2026
Date Device Manufactured01/29/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown